Jump to content

Photo

Isotretinoin And Eyes

accutane isotretinoin roaccutane eyes

7 replies to this topic

#1 Samcro

Samcro

    RobMeredith1983 on FB :)

  • Members
  • Posts & Likes
    Posts: 54
    Blog Entries: 1
    Likes: 5
About Me
  • Gender:Male
  • Location:Wales, UK
  • Joined: 28-March 13

Posted 25 September 2013 - 02:37 PM

Hey everyone,

 

What treatments do you find work best for the side effect of dry, dull, and yellow eyes whilst on isotretinoin?  Curious to hear what everyone uses, how successful etc.  I find my drops work great, but only for a limited time - by the time I get home from work each day, I look like I need a liver transplant until I put my drops in again!

 

Any thoughts?

 

Rob



#2 13yearsofAcne

13yearsofAcne

    Junior Member

  • Members
  • Posts & Likes
    Posts: 99
    Likes: 21
About Me
  • Gender:Male
  • Joined: 07-December 11

Posted 25 September 2013 - 02:51 PM

Hey everyone,

 

What treatments do you find work best for the side effect of dry, dull, and yellow eyes whilst on isotretinoin?  Curious to hear what everyone uses, how successful etc.  I find my drops work great, but only for a limited time - by the time I get home from work each day, I look like I need a liver transplant until I put my drops in again!

 

Any thoughts?

 

Rob

 

Hi Rob

 

Sorry can't help answer your question but just curious when you say ''yellow eyes''...isn't that a sign of liver problems?



#3 maria199

maria199

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 390
    Likes: 76
About Me
  • Gender:Female
  • Interests:Medicine, Physics-Chemistry-Maths, gardening
  • Joined: 12-September 13

Achievements

     

Posted 25 September 2013 - 02:56 PM

I have not experience with accutane either but if the white part of the eye turns yellow you really should check your liver function.



#4 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,676
    Likes: 107
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 25 September 2013 - 05:00 PM

You need to call your doctor and have some labs for liver done ASAP!

#5 Samcro

Samcro

    RobMeredith1983 on FB :)

  • Members
  • Posts & Likes
    Posts: 54
    Blog Entries: 1
    Likes: 5
About Me
  • Gender:Male
  • Location:Wales, UK
  • Joined: 28-March 13

Posted 26 September 2013 - 10:51 AM

My liver's fine thanks guys, it is a common side effect of tane.  I should know for I have been on the drug on and off for 13 years; when I am not on it, my eyes return to normal - plus I have no other liver disease symptoms and the usual 'tane blood tests etc always come back satisfactory.

 

Anyone have experience of this side effect?? Products to use etc.

 

Regards,

Rob



#6 paigems

paigems

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 882
    Likes: 106
About Me
  • Joined: 24-October 08

Posted 26 September 2013 - 01:04 PM

I never had yellow eyes on accutane, but my eyes did get really dry. GenTeal gel eye drops helped me a lot.



#7 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 2,939
    Likes: 392
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 26 September 2013 - 03:04 PM

As far as I know there isn't any eye drop you can take to mask the issue.

 

You say you're sure it's not sign of a liver problem, I say it probably is, maybe it's not fatal, but still an issue. You might want to consider taking liver supporting supplements (milk thistle, L-theanine) while on it.



#8 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,676
    Likes: 107
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 26 September 2013 - 07:31 PM

I agree with above poster, not only that it can disrupt cholesterol which you can get deposits of yellow in the eyes. Jaundice, gallbladder issues.  Drug Induced Hemolytic Anemia, high bilirubin (found in people with gilberts syndrome and other diseases of the liver etc...) pancreatic issues.

What are the rare but possible severe side effects of taking Accutane?

 If you experience any of these severe side effects while taking Isotretinoin, stop taking the medication and seek medical attention. Some of the rare but possible severe side effects of Isotretinoin include depression, thoughts of ending your life, vision problems, seizures, yellow eyes, yellow skin, dark stools, hives, an all over rash, vomiting, numbness of the arms or legs, impaired hearing, persistent diarrhea, high fever, loss of appetite, abdominal (stomach) pains, bleeding from the rectum, and chills.

 

We are not doctors and yellow eyes can be serious, seek medical attention and If your derm doesn't help see a regular physician! 13 yrs. off and on Accutane, that's extremely a long time, not even cancer pts take it that long off and on. wacko.png






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users